Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 42, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 7, 2018, 7:11 PM CDT for 6 counties in Missouri. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2018, 7:11 PM CDT (00:11 UTC)
- Expired
- Sep 8, 2018, 12:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, MO, Greene County, MO, Laclede County, MO, Lawrence County, MO, Polk County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 26 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 8:23 PM CDT | FLASH FLOOD | 3 Ne Fair Grove, MO | *** 1 FATAL *** VEHICLE SWEPT OFF OF ROADWAY AT A LOW WATER CROSSING DUE TO FLASH FLOODING. THIS LOW WATER CROSSING IS LOCATED NEAR FARM ROAD 2 AND FARM ROAD 231 ON THE CABIN CREEK BRANCH OF THE POMME DE TERRE RIVER. |
| Sep 7, 8:23 PM CDT | FLASH FLOOD | 3 Ssw Olive, MO | *** 1 FATAL *** CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 3 NE FAIR GROVE. VEHICLE SWEPT OFF OF ROADWAY AT A LOW WATER CROSSING DUE TO FLASH FLOODING. THIS LOW WATER CROSSING IS LOCATED ON CABIN CREEK DRIVE, A QUARTER MILE SOUTH OF STATE ROAD AA, WHERE CABIN C |
| Sep 7, 8:29 PM CDT | FLASH FLOOD | Fair Grove, MO | FLOODING REPORTED AT MAIN STREET AND SADDLE CLUB ROAD IN FAIR GROVE, MO. SEVERAL FEET OF WATER COVERING OTHER STREETS IN TOWN AT THE TIME AS WELL. |
| Sep 7, 8:35 PM CDT | FLASH FLOOD | 2 Nnw Fair Grove, MO | WATER RESCUE IN PROGRESS NEAR THE GREENE AND POLK COUNTY LINE. |
| Sep 7, 9:50 PM CDT | FLASH FLOOD | 2 W Fair Grove, MO | FLASH FLOODING ON HIGHWAY CC BETWEEN FARM ROADS 193 AND 199. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WGUS53 KSGF 080011
FFWSGF
MOC059-077-105-109-167-225-080515-
/O.NEW.KSGF.FF.W.0042.180908T0011Z-180908T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
711 PM CDT FRI SEP 7 2018
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northwestern Webster County in southwestern Missouri...
Southern Dallas County in southwestern Missouri...
Laclede County in southwestern Missouri...
Southeastern Polk County in southwestern Missouri...
Northeastern Lawrence County in southwestern Missouri...
Greene County in southwestern Missouri...
* Until 1215 AM CDT.
* At 709 PM CDT, Doppler radar indicated heavy rain across the
warned area. Up to two inches of rain have already fallen along
the Interstate 44 Corridor from Lebanon to Halltown. Flash
flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Northern Springfield... Republic...
Lebanon... Bennett Spring State Park...
Willard... Mount Vernon...
Ash Grove... Fair Grove...
Conway... Miller...
Pleasant Hope... Brookline...
Phillipsburg... Stoutland...
Halltown... Chesapeake...
Twin Bridges... Elkland...
Glidewell... March...
This warning includes but is not limited to the following low water
crossings...
Route H just north of Pleasant Hope...
Route CC west of Fair Grove at The Pomme De Terre River...
Highway 215 just east of Pleasant Hope...
Route C at The Little Sac River north of Strafford...
and Route B, 2 miles west of Conway.
Additional rainfall amounts of two to three inches will be possible
in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3718 9390 3729 9369 3728 9363 3732 9362
3784 9260 3780 9256 3783 9249 3775 9241
3772 9241 3768 9234 3726 9318 3710 9355
3710 9360 3707 9361 3702 9373
$$
Terry1 follow-up statement
867
WGUS73 KSGF 080146
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
846 PM CDT FRI SEP 7 2018
MOC059-077-105-109-167-225-080515-
/O.CON.KSGF.FF.W.0042.000000T0000Z-180908T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webster MO-Dallas MO-Laclede MO-Polk MO-Lawrence MO-Greene MO-
846 PM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHWESTERN WEBSTER...SOUTHERN DALLAS...LACLEDE...SOUTHEASTERN
POLK...NORTHEASTERN LAWRENCE AND GREENE COUNTIES...
At 843 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to five inches of rain has fallen in the Fair Grove area.
This warning includes but is not limited to the following low water
crossings... Route H just north of Pleasant Hope... Route CC west of
Fair Grove at The Pomme De Terre River... Highway 215 just east of
Pleasant Hope... Route C at The Little Sac River north of
Strafford... and Route B, 2 miles west of Conway.
Additional rainfall amounts of one to two inches will be possible
across the warned area.
Flood waters are moving down the headwaters of the Pomme de Terre
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3718 9390 3729 9369 3728 9363 3732 9362
3784 9260 3780 9256 3783 9249 3775 9241
3772 9241 3768 9234 3726 9318 3710 9355
3710 9360 3707 9361 3702 9373
$$
TerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:51 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 7, 3:51 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
351 PM CDT Fri Sep 7 2018
.SHORT TERM...(This evening through Saturday)
Issued at 247 PM CDT Fri Sep 7 2018
The main forecast concern will continue to be heavy rainfall and
flash flooding potential.
The remnants of tropical system Gordon will slowly track northeast
from north-central Arkansas this afternoon into south-central
Missouri by late tonight and Saturday morning. The center of this
system will then make it to near or just south of St. Louis by
sunset Saturday.
The overall atmosphere will remain supportive of very efficient
rainfall rates with precipitable water values over two inches and
tall and skinny CAPE profiles. This will maximize warm rain
processes and the collision/coalescence process. Rainfall rates
of 2-3" per hour are therefore expected with heavier showers. The
key for flooding potential will be residence time of showers over
a given location.
There will be two general areas of focus for heavy rain potential
and increased residence time. The first area will occur from this
afternoon into early Saturday morning just to the east of the
center of circulation and impact portions of south-central
Missouri and the eastern Ozarks.
The second area of concern will be continued moisture convergence
in the 925-850 mb layer riding over the top of a nearly stationary
frontal boundary. There may also be some mid/upper level jet
interaction. This initial area of increased focus will occur from
the Lake of the Ozarks region into extreme southeastern Kansas
from this afternoon into this evening. This area of focus will
then slowly shift east-northeast with time later tonight and
Saturday morning. Interestingly, we have seen meso-beta
circulations within this larger area of focus across eastern
Kansas. These features will have to be watched very closely for
intense rainfall rates.
Overall, 2-5" amounts are expected across much of the watch area.
Locally higher amounts over 6" will be possible with some of
those smaller scale circulations and where showers train for
multiple hours.
Earlier today, we expanded the Flash Flood Watch to include
portions of west-central Missouri and all of extreme southeastern
Kansas. We kept the watch as is for this forecast package with two
caveats. The first will be the possible expansion of the watch
this evening to include more of southwestern Missouri if that
aforementioned focus shifts more to the southeast (there are a
few models indicating this).
The second eventual consideration will be to potentially cancel
the watch a bit early as most of the heavy rainfall should end by
Saturday afternoon (the current watch goes through Saturday
evening).
As for temperatures, we are not looking for too much movement with
clouds and precipitation expected. Lows tonight will fall into the
middle 60s to around 70 degrees. Highs on Saturday should range
from the upper 60s across central Missouri to the upper 70s over
far south-central Missouri.
.LONG TERM...(Saturday Night through Friday)
Issued at 247 PM CDT Fri Sep 7 2018
Left-over light showers or perhaps pockets of drizzle will then
remain possible into Sunday morning as a mid/upper level trough
axis slides southeast through the region.
Quiet weather is then expected from Sunday afternoon through much
of next work week as the main upper level westerlies shift back to
our north and a weak inverted trough sets up over our neck of the
woods. Given a lack of overall focusing mechanisms and moisture,
we have kept the forecast dry.
A very slow warming trend is expected throughout the week. Highs
early in the week will be in the middle to upper 70s. We should
see highs back into the lower to middle 80s by the end of next
work week. Low temperatures early in the week will dip into the
middle 50s to around 60 degrees and then warm into the lower to
middle 60s by week's end.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1225 PM CDT Fri Sep 7 2018
MVFR to IFR conditions will persist throughout the majority of
the TAF period as scattered showers continue to increase in
coverage during the afternoon and evening. Some isolated rumbles
of thunder embedded in the ongoing shower activity will be
possible, with visibilities also lowering to LIFR thresholds with
any shower passing near the TAF sites.
Surface winds will remain easterly around 5-10 knots through the
forecast period as we remain under the influence of remnants of TS
Gordon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday evening for MOZ055>058-
066>071-077>083-088-089-091-092-096>098-105-106.
KS...Flash Flood Watch through Saturday evening for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Terry/RothsteinHazardous weather outlook, Sep 7, 6:30 PM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 630 PM CDT Fri Sep 7 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 630 PM CDT Fri Sep 7 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated flooding risk. Limited lightning risk. DISCUSSION... Numerous moderate to heavy showers along with isolated thunderstorms will continue tonight. The main potential hazards through tonight will be flash flooding and isolated lightning strikes. The greatest potential for flash flooding will occur along and northeast of a Neosho to Gainesville line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The potential for heavy rain will continue into early Saturday. This will lead to an increasing threat for flash flooding through Saturday...with the greater threat occurring along and east of Highway 63. Residual flooding will also be possible across the remainder of the Missouri Ozarks and extreme Southeastern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:23 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Laclede, Lawrence, Texas and 2 more | 6 hr |
| Sep 7, 8:30 PM CDT | Flash Flood Warning | SGF | Camden, Dade, Dallas, Greene, Laclede, Miller and 3 more | 4 hr |
| Sep 7, 9:57 PM CDT | Flash Flood Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski | 6 hr |
| Sep 7, 10:03 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon, Texas | 6 hr |
| Sep 7, 11:13 PM CDT | Areal Flood Warning | SGF | Dallas, Greene, Laclede, Polk, Webster | 12 hr |
| Sep 8, 2:18 AM CDT | Areal Flood Warning | SGF | Douglas, Laclede, Texas, Wright | 9 hr |
| Sep 8, 3:32 AM CDT | Areal Flood Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski, Shannon | 8 hr |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.